Results 1 to 10 of 10

Thread: Methotrexate question.. feeling icky

  1. #1
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default Methotrexate question.. feeling icky

    I took my first dose of mtx on Sat night and Sunday I was sickly, but I haven't been SOO bad until today. Why today? From what I read on the other mtx thread ppl get sick the day after. Today I'm not hungry, have no energy (less than normal), and I've been freezing all day long with white fingers and toes. I'm usually hot natured, like while others are freezing, I'm usually sweating. I am just so shaky. Has anyone felt this way?
    Finally I ate, but my stomach is gurgling and I feel like I can barely hold my head up. I know I need to try. I haven't left the house since Thurs of last week for my docs appt. I mean, I'm in a baaaad way..

  2. #2
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 412 Times in 338 Posts

    Default

    You poor thing, I am sorry you have to feel so bad.
    I have never taken MTX, so I can't tell you if it is normal to feel this way.
    I am sure it is though, at least for most of the people.
    I hope you feel much better today.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  3. #3
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default

    I'm feeling ten times better today. So that's a good thing. Hopefully it stays this way! Thanks for the reply!

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Everyone's reaction time to MTX is different. It is true that many people feel the sickness the day after; my daughter felt it the day of and it lasted for 3-4 days. Since each of our bodies chemical make-up is different, it stands to reason that our reactions to medications might be different too.
    I am glad that you are feeling better, now you can probably gauge how long the effects will last and when to expect them.
    I wish you the very best!

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. #5
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Yes, I take MTX and I agree that we all react differently. I take my injection on Sunday evening, enjoy some chocolate and some chai tea, and then get to bed. I don't want my husband to even move the bed or I might get sick. Once I get to sleep, I sleep through most of the queasiness.
    Monday is my down day. I eat a bland breakfast, usually some rice, and veg out on the couch with the cats all morning. I can't stand much for lunch, maybe some yogurt. By 2 or 3 in the afternoon, I start to feel OK and manage to cook a meal for when Jeff gets home.
    I usually feel fairly good the rest of the week, but I'm feeling tired and ready for the next dose by Sunday.
    I hope that it helps you!
    Hugs,
    Marla

  6. #6
    Join Date
    Aug 2010
    Location
    TN/North MS
    Posts
    152
    Blog Entries
    4
    Thanks
    14
    Thanked 11 Times in 10 Posts

    Default

    Thanks for the responses. I have heard several different experiences with this medicine. I took it last night and my back hurts near my kidneys. I have tried to get off of the couch several times only to return to it in defeat. At least I have the option to lay down though. I can't imagine trying to work and take this stuff. By day 3 last week I felt much better, but day one of the meds is harsh for me. I just feel like there are bruises all over my back. I think the fibro is kicking in today. Anyhoo.. back to my Lifetime movie. Thanks yall.

  7. #7
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi isablue,

    just checking in with you. i hope you are doing better with the mtx. do you take the pill or injection?
    Phyllis

    share a smile today

  8. #8
    Join Date
    Nov 2008
    Location
    hervey bay queensland australia
    Posts
    1,144
    Thanks
    151
    Thanked 207 Times in 176 Posts

    Default

    hi isablue we all have different reactions i get sick and nausea and stomach problems end up in bathroom alot have to take stemetil for nausea and buscopan for cramps it just depends on the individual but generally i feel like crap for a couple of days then better. be well kim l

  9. #9
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default

    I was on cytoxon for two months and found no bennefit at all, just made me feel worse. doc stopped me on that, wait a week (which I waited three just trying to give my stomach a break) and start the methotrexate, I took dose by mouth for the week on a sunday evening, I expected to feel bad for a couple of days and then start to feel a little better:<( That didn't happen. I felt like !!!CRAP!!! for 5 days strait and then slowly started feeling better. needless to say I did not take a second dose, I don't think the meth is for me.
    Isla, I know what you are talking about. I am usually in a t shirt (before lupus) while all others are in sweat shirts. I went through all those symptoms you describe, YUK, could not get warm, no appetite, feel sick and achy, and not to mention fatigued bad! I hope it works out for you. Jim.
    Blessed be the God and Father of our Lord Jesus Christ, the Father of mercies and God of all comfort, who comforts us in all our tribulations, that we may be able to comfort those who are in any trouble, with the comfort wich we ourselves are comforted by God. 2 Corinthians 1:3

  10. #10
    Join Date
    Dec 2010
    Location
    Perth, Western Australia
    Posts
    92
    Blog Entries
    2
    Thanks
    3
    Thanked 34 Times in 21 Posts

    Default

    I've been taking methotrexate for the past 6 months. When I first started my joint pain would be just as bad as if I were having a flare. At that time I was taking 10mg twice per week. I ended up spreading my 20mg dose over 4 days and found the joint pain went away. I'm back to taking it twice per week now and have no dramas with it. Everyone has a different reaction with it so hopefully you'll get better soon

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •